Jump to content
Important Survey - Please Participate ×

Will a Dr help me taper if I’ve been using Xanax with no prescription


Recommended Posts

[Sc...]

Hello, I’ve been using about 6mg of Xanax with no prescription for my anxiety. I’ve stopped taking them for 3 days and my withdrawals are terrible. Will a dr help me taper? What should I do?

Link to comment
Share on other sites

[pi...]

Hello @[Sc...],

Yes, I would imagine the withdrawal symptoms are severe stopping suddenly from such a high dose. Do you have a doctor who you feel will listen to you and help you? It will likely be necessary for you to own up to how you obtained Xanax and speak to your desire to safely taper off the drug. 

Stopping cold turkey from any benzo is not recommended, especially with your high dose. You can also go to the ER, explain the situation and see if they will provide enough until  you can find a doctor willing to support your taper.

How long have you been taking Xanax? A slow taper is the recommended way to stop taking this type of drug. We can provide information and support in regards to tapering. We’re here to help.

 

Link to comment
Share on other sites

[Sc...]

I’ve been using for about 2 years. I called my primary care physician and they said they don’t deal with “addiction” and told me to try the ER. I can’t go to rehab without losing my job and other serious consequences. 

Link to comment
Share on other sites

[pi...]

I’m sorry you received this response. While it was not a good idea to obtain Xanax without a prescription, what you are experiencing is not addiction. It is a physical dependency cause by changes to the central nervous system. I would suggest going to the er and perhaps looks for another doctor who might under the mechanisms of benzos and withdrawal.

Link to comment
Share on other sites

[Sc...]

I know it was not a good idea but it was the only meds that helped with my anxiety disorder. My Dr prescribed Zoloft which had no effect. I live in a fairly small town so Drs and support is limited. 

Link to comment
Share on other sites

[En...]
6 minutes ago, [[S...] said:

I’ve been using for about 2 years. I called my primary care physician and they said they don’t deal with “addiction” and told me to try the ER. I can’t go to rehab without losing my job and other serious consequences. 

That's a terrible response from your Dr. They should be there for their patience and help them through difficult situations. That's why they are there. You have an unsupportive Dr like I do. 

Maybe there is another Dr you can try to go to. I know if I was a Dr I would be supportive in the fact that you were honest and trying to get yourself clean. Maybe there is a detox center? 

There are people on this site that know how to properly taper. If you have access to pills without a Dr maybe you can taper on your own with advice from here? 

Link to comment
Share on other sites

[Sc...]

Access to pills is limited that’s why I just want to do this by the book but nobody wants to help. It’s just “leave name and number and someone will get back to you”. 

Link to comment
Share on other sites

[Sc...]

It like I’m starting to worry about my overall health with no sleep or food for 3 days and my heart racing constantly. 

Link to comment
Share on other sites

[Sc...]
Just now, [[S...] said:

It like I’m starting to worry about my overall health with no sleep or food for 3 days and my heart racing constantly. 

 

Link to comment
Share on other sites

[En...]
4 minutes ago, [[S...] said:

Access to pills is limited that’s why I just want to do this by the book but nobody wants to help. It’s just “leave name and number and someone will get back to you”. 

 

Is there a near by city that you can see a good Dr or a detox center? As for your job in my opinion your health is important and getting of benzos is important for your health. There is no shame in having an addiction or self medicating. You are doing what you think you have to do.

As for the Zoloft it doesn't work for you. I had to try 3 different t antidepressants to find the one that works for me. Maybe taper off Zoloft and try other antidepressants until you find one that works. That happens all the time.

I'm not a Dr but this is my opinion only.

 

Link to comment
Share on other sites

[Sc...]

I haven’t took Zoloft for a few months and had no symptoms. Will a detox center help or will they just monitor my withdrawal?

Link to comment
Share on other sites

[En...]
Just now, [[S...] said:

I haven’t took Zoloft for a few months and had no symptoms. Will a detox center help or will they just monitor my withdrawal?

A detox center will monitor your withdrawal and help you with them. They will also give you any councilling you need to help with addiction. 

Once you have tapered off benzos whatever issues you had prior to taking benzos will still be there. You will need to deal with any underlying issues while you are tapering off benzodiazepines so you do not go back to it for a rescue. 

Maybe try a different antidepressant until you find the one that works. Maybe a detox center can help you with that as well. 

Get yourself the help you need no matter the consequences. You can always find another job if your job fires you for addiction. Some things in life can be replaced but your health isn't one of them.

I know it is easy for a stranger to tell you this but this is what I would do if I was desperate enough to get healthy. Just my opinion. 

  • Like 1
Link to comment
Share on other sites

[Sc...]

Xanax worked it’s just obtaining them and the consequences of taking the drug has become too much. I was quite functional and not falling asleep at the dinner table with my face in the chicken pot pie type of addict. Very few people knew I was taking them. It’s been harder to explain the withdrawal to my family. 

Link to comment
Share on other sites

[Sc...]
Just now, [[S...] said:

Xanax worked it’s just obtaining them and the consequences of taking the drug has become too much. I was quite functional and not falling asleep at the dinner table with my face in the chicken pot pie type of addict. Very few people knew I was taking them. It’s been harder to explain the withdrawal to my family. 

 

Link to comment
Share on other sites

[En...]
Just now, [[S...] said:

Xanax worked it’s just obtaining them and the consequences of taking the drug has become too much. I was quite functional and not falling asleep at the dinner table with my face in the chicken pot pie type of addict. Very few people knew I was taking them. It’s been harder to explain the withdrawal to my family. 

You were/are self medicating. I used to abuse weed to self medicate. I ended up using clonazepam in the end and now I am here paying the price. You didnt abuse the medication by the sounds of it you were trying to find some relief. Just know there is absolutely no shame in what you did. 

Now you need to get off the Xanax and get on proper medication and/or get proper councilling. If you are using it for sleep then there are sleep clinics that can help you.

The fact is you need to get healthy. Staying on benzos long term is not a solution. 

My opinion only. 

Link to comment
Share on other sites

[Sc...]

I agree. It’s just the battle of finding help and the withdrawals seem to be winning. I just need a Dr to help me taper and get clean. 

  • Like 1
Link to comment
Share on other sites

[En...]
2 minutes ago, [[S...] said:

I agree. It’s just the battle of finding help and the withdrawals seem to be winning. I just need a Dr to help me taper and get clean. 

You can do it. Keep going for your own sake and find your solution. In the end this will all be a bad memory and you will be healthier and happier. 

Link to comment
Share on other sites

[Sc...]

Yes but will cold turkey have any significant consequences? I’m worried about seizures etc. The more I read the scarier it gets. 

Link to comment
Share on other sites

[Ja...]

Scott911 have you no Xanax at all,.just to stabilise a bit bud untill you find some help with it

Link to comment
Share on other sites

[Sc...]

Nada. I would travel to the city (Buffalo)to get them I live in western, NY but my car is in the shop having an engine rebuilt to add to all my issues. 

Link to comment
Share on other sites

[Wh...]
17 minutes ago, [[S...] said:

Yes but will cold turkey have any significant consequences? I’m worried about seizures etc. The more I read the scarier it gets. 

Yes the withdrawals can be quite significant

Link to comment
Share on other sites

[Sc...]

That’s what I’m afraid of. I’ve went three days I think I could do 3 more but I read withdrawal can last 3 weeks and the way my emotions are sky rocketing my brain will be soup after 3 weeks of this. 

Link to comment
Share on other sites

[Ja...]

Yea man that’s a high dose to just stop,.I’d try get some when you can,.I done a CT in the past without choice,it’s not somet you want to go through pal

Link to comment
Share on other sites

[En...]
52 minutes ago, [[S...] said:

Yes but will cold turkey have any significant consequences? I’m worried about seizures etc. The more I read the scarier it gets. 

Ya you dont want to CT you will suffer for possibly months. Best to get something in place asap. 3 days you haven't taken any it will catch up to you. 

Link to comment
Share on other sites

[Sc...]

It already is. Vomiting, shakes, heart is racing like crazy. Feeding the cat feels like a chore. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...